MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 2-0 S/A FS-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z451G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported an animal underwent an unknown veterinary procedure on an unknown date and suture was used.Post-op, it was reported by healthcare professional that they had a bit of a near disaster, dr removed a mass and when the dog was set to go home the incision actually let go, when dr went in to find out what was happening, dr found that the suture had actually been in pieces, like it had disintegrated.He used most of the box on prior surgeries and they are bit apprehensive about this happening again.The reason this concerns is because this happened many many years ago to another dr, it was a cassett, several of them, it left a bad taste in their mouth.It happened when the dog was still here and is doing very well at home now.Device availability is unknown.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).H6 component code: g07002 - device not returned.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained via: it was reported the same issue happened many years ago, how many devices demonstrated the alleged deficiency? this was at least 20 years ago not ethicon.Did the event occur during one or multiple patient procedures? this event was the one reported.What is the total number of procedures? 1.Have any of these events been previously reported to ethicon? if so, could you please provide the corresponding reference number(s)? no.Could you kindly perform the follow-up attempt for the product return? please ensure that the shipment tracking number is provided i can return the 2 that are left, where am i returning them to? please provide the source or name of person providing answers to follow-up questions: (please refer to the attached mail).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Corrected information: b1, h1 - this medwatch report is being voided.Based on additional information received, the previously reported event did not involve ethicon/j&j sutures/product.

Brand Name
PDSII VIO 27IN 2-0 S/A FS-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23316594
Report Number2210968-2025-11970
Device Sequence Number4967293
Product Code NEW
UDI-Device Identifier10705031218697
UDI-Public(01)10705031218697(17)291231(10)1063X6
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ451G
Device Lot Number1063X6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/20/2025
Initial Report FDA Received Date10/16/2025
Supplement Report FDA Received Date01/15/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown